I was on 150 of Levo and 25 split in two twice a day T3. I suddenly decided to just stop the Levothyroxine I just thought it was like poison and I’m going to stop it and just use T3. That was 5 or 6 days ago. I’m still taking 25 of T3 split into two twice a day. Yesterday though I started to feel not brill then today I’ve got worse has days gone on, palpitations are awful, earlier I felt so dizzy and sick, the sick feeling kept coming.its calmed down abit but I can still feel the palpitations, I’m now beginning to think I have done the wrong thing and I shouldn’t of just stopped Levo suddenly. I felt much better than I do now I know that. Can I re start the Levo again at 150 seen as though I havnt had for 5 or 6 days or will I start to feel better if I stay as I am just on the 25mcg of T3. I thought T3 was going to be a wonder drug but on its own I certainly don’t feel that. Any advice would be appreciated. I’ve been tempted alday to pop a Levo tablet in my mouth. Feel shocking. Also if I was to take some Levo will it make the palpitations even worse , because they are bad at the minute. Thankyou
Suddenly Stopping Levo Have I Done the wrong thing - Thyroid UK
It was a bit rash of you to suddenly stop the T4 like that. Reductions should be made by 25 mcg every six weeks. Suddenly depriving your body of thyroid hormone like that was bound to make you feel ill. Especially without increasing the T3 to compensate. T3 - hormone, not drug - can be taken just by itself, but it's not exactly wonderous. If it's what you need, it will make you feel better. If you don't need it, it will make you feel worse. But I cannot possibly comment on your need for thyroid hormone, without seeing your labs.
Palpitations can be a symptom of under-medication - and you more than likely are under-medicated at the moment. What you could try doing, to even things up a bit, is start taking 100 mcg levo, and increase your T3 by 12.5 mcg. Is that a possibility for you? If you want to go onto T3 only, you have to do it by degrees, slowly, and you have to take enough T3. Nothing will work if you don't take enough.
Hi greygoose Thankyou for your reply. Yes it is a possibility. I definatley felt better 5 or 6 days ago. I’ve gone down Hill a little bit each day. I’ve got some NDT coming and tbh I’m thinking that will be a miracle drug like I thought the T3 would be but now I look back the dose of Levo I was on which was 150 and the T3 25 I actually didn’t feel too bad but in my head I was thinking I could feel a lot better. And now I’m feeling like this I’m honestly thinking I was happier with how I did feel. When I look back now I think my thyroid was more settled than what I thought it was hence the lab results.
TSH 4.26 (0.27-4.20)
Free Thyroxine 11 (12.00-.22-00)
Total Thyroxine T4 76.8 (59.00-154.00)
Free T3 4.59 (3.10-6.80)
Reverse T3 18 (10.00-24.00)
Reverse T3 ratio 16.6 ( 15.01-75.00)
Greygoose this blood results are after taking are after I was on 150 Levo and 12.5 of T3. The Endo did up the T3 to 25mcg in October and did a blood test and it was 0.19 was the TSH, I don’t know any other results just the TSH that the Endo told me. So my TSH had dropped
So, you were taking 150 mcg levo and 12.5 mcg T3, and your TSH was 4.26, so you were under-medicated. So, your endo increased your T3 to 25 mcg, and then your TSH was 0.19, which was good.
THEN you dropped your 150 mcg T4 completely in one go! So, you will now be under-medicated again, obviously, and your TSH will have risen. Because that's the way it works.
So, now you are feeling bad because a) the shock to your system of having dropped your dose so drastically in one go and b) because you are now under-medicated. Although, to be honest, it's more likely to be a) than b) because levo doesn't work that fast, which is why I suggested increasing your T3 with a reinstated 100 mcg T4, because the T3 works faster.
But, let's be quite clear on one thing. You say 'I think my thyroid was more settled', levo and T3 do not affect your thyroid. They are not a treatment for your sick thyroid. They are replacement hormones, and all they do is replace the hormones your thyroid can no-longer make in sufficient quantities to make you well. It's the rest of your body that feels the effect, your thyroid is now out of the equation.
You were undermedicated to have TSH 4.26. Ask your GP to increase dose.
The goal of Levothyroxine is to restore the patient to euthyroid status. For most patients that will be when TSH is 0.27 - 1.0 with FT4 in the upper range. FT4 needs to be in the upper range in order that sufficient T3 is converted. Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email email@example.com if you would like a copy of the Pulse article to show your GP. The Thyroid UK office opens on 3rd January.
Hi.... if your lab works show you need t3, I would get a second opinion before stopping your t4. We do need the rights of of both. You might not like taking it, but it’s not poison. Try and read article from 3 different universities of hospitals, with good sources. Then you will be able to form an informed decision regarding your t4. Hope this will help.
I don’t even understand my labworks Awen if I’m honest. I read things then forget what I’ve read. When I look back I was silly because since introducing the little bit of T3 along with the Levo I was taking I was actually feeling ok. I had got where I was quite happy and if I went for a meal I could have a couple of glasses of wine where as I couldn’t really do anything just on Levo, does that make sense. And now I’ve messed it right up.i feel worse as the weeks gone on, my daughter is up tonight for 2 nights and I’ve not seen her since August and Saturday I’ve lots of family coming round and if I had just stayed as I was I might of been able to have a Xmas drink but not now, I’ve got to stage now after 6 days I darnt even start taking the Levo incase I start too high. So annoyed with myself
You can resume 150mcg Levothyroxine but it will take a few days to absorb it before it starts working so palpitations are likely to continue for a few days.
Hi Clutter I’m back on 150mcg of Levo and just 12.5mcg if T3. Palpitations are through roof. I know you said would be a few days. It’s all my fault for stopping everything so sudden. I’m feeling dry mouth, palpitations and so frightened.
I did not suddenly quit my T4. It was someone else. But I certainly agree with your reply. I’ve been on synthroid forn47 yrs.😊